MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); Visual Disturbances (2140); No Code Available (3191)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation: product testing could not be performed as the product was not returned.The reported event could not be verified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no similar complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Study patient reported being bothered by their poor vision in low light and reading requires bright light post implant of an intraocular lens (iol) in each eye.Their preop best corrected distance visual acuity (bcdva) is 20/25 both eyes.Postop is 20/20 both eyes at 1 month visit.Right eye iol axis placement was 100 at time of surgery.The site noted an axis misalignment on (b)(6) 2020.Right eye iol axis placement 85 (post-op axis).No plans for intervention at this time.Thru follow-up it was confirmed that the misalignment is only for the right eye.The visual symptoms are not significantly interfering with activities of daily life at the patient's 1 month follow-up, they reported sometimes experiencing starbursts at night while not wearing glasses or contacts.The starbursts are slightly bothersome.During the day they often have light sensitivity which is moderately bothersome.At 1 month the patient also reported poor low light vision often which they find slightly bothersome as they cannot read without a bright light.No further information was provided.
 
Additional Manufacturer Narrative
Correction: in the initial medwatach# we reported in section h6: patient code=2099 to capture suboptimal visual results.However, upon further review we noticed that the outcome improved from 20/25 to 20/20, therefore, the initial report of patient code 2099 for suboptimal results does not apply.Additional information: additional follow-up was received stating the patient returned for their 6 month follow-up.The following was reported.Monocular ucdva: 20/20 od, 20/20 os; bcdva: 20/20 od, 20/20 os.Patient reported still being slightly bothered by poor low light vision (difficulty/avoids reading at night).No surgical intervention is planned.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10544817
Report Number2648035-2020-00691
Device Sequence Number14288982
Product Code POE
UDI-Device Identifier05050474606173
UDI-Public(01)05050474606173(17)240129
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2024
Device Model NumberZXT300
Device Catalogue NumberZXT300U095
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer12/04/2020
Initial Report FDA Received Date09/17/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR